Relief for chemo symptoms or stent replacement?

Discussion Board Forums General Discussion Relief for chemo symptoms or stent replacement?

Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #95072
    hopeseeker
    Participant

    Marions,

    Now she says she feels fine so I am not going to continue to push her to get checked early. She will be going to see her oncologists PA (she doesn’t see her actual oncologist now) tomorrow so she will be able to evaluate her then. I will be sure to suggest she mention her symptoms to the PA.

    #95071
    marions
    Moderator

    Metal stents are far more long lasting than than plastic stents, but fever, vomiting, nausea could be related to blockage. As Debbie mentioned it could be life threatening if and when not ruled out. It’s best to not try to outguess the situation, contact the physician. Your mother in-law is in a precarious position in that she has extended disease.

    Hope this helped.

    Hugs
    Marion

    #95070
    hopeseeker
    Participant

    Marion,

    She did mention that she thought she has had a fever for the past few nights. I think she had metal stents with a plastic covering.

    I wondered how long the stents would last. I’ve read many have had to have them replaced. Is this something they will have to keep doing over and over?

    .How do they know if the stents are needing to be replaced for sure? Will they do a CT scan or some other test?

    #95069
    marions
    Moderator

    hopeseeker…agree with Debbie’s comments. Does your mother in-law have a fever? If so then it could be related to blocked stents. In general plastic stents last anywhere between 8 weeks to 3 months. Those with metal stents can go significantly longer.
    Please use this link for explicit information re: ascending cholangitis.
    http://cholangiocarcinoma.org/biliary-emergency-information-card/

    I am not a physician, but the symptoms you are describing appear to be related to tumor invasion and not to the chemotherapy or liver failure.

    In any case, I would follow Debbie’s advice and call the physician.

    Please keep us posted, we care.

    Hugs
    Marion

    #95068
    hopeseeker
    Participant

    Does anyone have any suggestions or tips?

    #95067
    hopeseeker
    Participant

    Debbie,

    Thank you for your input! She actually had to have 2 stents put in one in each branche of her bile duct where it splits off. Her bile duct was completely blocked off and her bilirubin was very high when she was admitted to the hospital. She had driven herself to the ER due to the intense pain and inability to eat. That is when the cancer was discovered. The end of March. The dr did an ERCP to drain the blockage. She does not seem to have any jaundice right now, but I didn’t think that the stents would need to be replaced?

    She seems to think these symptoms are from the chemo. She has had itching from the beginning, but a few of the other symptoms have just started I the past 2 weeks.

    #95066
    debnorcal
    Moderator

    Dear Hopeseeker,

    I would bring these symptoms to the attention of her doctor today. It could be a blockage caused by a tumor. Often, itching can be caused by increased bilirubin, which can elevate with a blockage. If there is a blockage, it can cause an infection which can get serious very quickly. You didn’t mention if your MIL has a stent to allow the bile to flow. If so, it may need to be changed. If not, she may need one. It is inserted via a simple procedure called an ERCP. It could be due to the conditions you mentioned. The doctor should be able to advise. Even though it is the start of a long holiday weekend, I suggest placing a call to doctor today, as she may need to be checked right away.

    I hope you figure it out quickly and your MIL experiences relief quickly.

    Debbie

    #13402
    hopeseeker
    Participant

    Ii am searching for suggestions and truth. We don’t want to sugar coat things but we need facts and help. My MIL is having some symtomes she would like relief from. Itching, constant feet and ankle swelling and some rashes. Also she had a morning recently when she threw up everything she had eaten the day before, but it was not chemo related nausea. It was her off week and she had felt fairly well besides some nausea which does come and and go. She seems to think the symotoms are chemo related and I’d like to help her with relief if at all possible.

    She has taken otc diaretics and she uses the creams and ointments prescribed by her ONC. I am so very worried that her liver is shutting down because those all seem to point to liver failure. The onc told my husband that her liver would shut down due to the tumors and toxins. She has several tumers in her liver spread from the bike duct. Her gallbladder, pancreas and lymp nodes are also all involved with tumors.

    She has been on Oxaliplatin since the end of April and will have another infusion this Wednesday. She has not been told weather or not her tumors have stabilized or slowed downwhich is the hope of the ONC for her since she has stage 4 non-operable cholangiocarcinoma.

    Any tips or advice would be helpful. Are we looking at liver failure or are we looking at chemo symptoms? I do not want our family to be in shock if this is part of what is the end. She was given 3-6 without chemo and 6-9 with chemo. She was diagnosed at the very end of March so it’s only been 2 months. We want to help her fight this as long as she can but we do not want to be ignorant of the symptoms of the end either.

    Sorry for this long post. It’s very hard to watch this and often hard to know what path to take for help for her. She wants to be healed and live many more years, so we are looking for help!

Viewing 8 posts - 1 through 8 (of 8 total)
  • You must be logged in to reply to this topic.